Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 18, 2000, 8:39 PM MDT for Caribou County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2000, 8:39 PM MDT (02:39 UTC)
- Expired
- Aug 18, 2000, 9:25 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Caribou County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 190239
SVRPIH
IDC029-190325-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
839 PM MDT FRI AUG 18 2000
THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CARIBOU COUNTY IN SOUTHEASTERN IDAHO
* UNTIL 925 PM MDT
* AT 830 PM MDT...NATIONAL WEATHER SERVICE STORM SPOTTERS INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTHEAST OF SODA SPRINGS... MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAYS MOUNTAIN RANGE SOUTH OF WAYAN BY 9 PM MDT
WEBSTER MOUNTAIN RANGE SOUTHEAST OF WAYAN BY 915 PM MDT
HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THIS STORM.
&
NWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:29 PM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 18, 3:29 PM MDT, 5 hours 10 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION...COR... NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 255 PM MDT FRI AUG 18 2000 LAST LINE OF TSRA GOING SEVERE AT THIS TIME. WILL TERMINATE TSRA DURING THE EVENING HOURS. FIRST OF TWO DRY COLD FRONTS PUSHING THROUGH TONIGHT...THEN A SECOND ONE PUSHES THROUGH THE NORTH HALF OF F/A DURING THE DAY SUN. HOWEVER...FORECAST PW IS PRETTY LOW BEYOND THIS AFTERNOON. EVEN FORECASTED LI REMAINS POSITIVE FOR BOTH SAT AND SUN AFTN...EXCEPT SAT ALONG THE EXTREME ERN EDGE. THERE IS ALSO SAT AFTN A JET STREAK MOVING ALONG THE UT-ID BORDER. BY SUN...NRN BRANCH OF JET IS MUCH STRONGER WITH JET STREAK MOVING THROUGH WRN MT...NOT REALLY AFFECTING SE ID. THE MOST REMARKABLE THING IS THE COOLDOWN EXPECTED OVER THE NEXT COUPLE OF DAYS...FINALLY GETTING TEMPS BELOW NORMAL. HAVE GONE WITH AVN-MOS MORE SO THAN NGM-MOS. FOR THE 3 TO 5 DAY PERIOD...U/L FLOW INDICATING POSSIBILITY OF SOME SUBTROPICAL MOISTURE INFILTRATING THE SERN CORNER OF THE F/A. IN GENERAL...A WARM UP THROUGH THE PERIOD AS GREAT PLAINS RIDGE BUILDS WWD INTO INTERMTN REGION AND MAIN BRANCH OF JET MOVES NWD WELL INTO CANADA. SO ENJOY THE COOL TEMPS WHILE YOU CAN. MESSICK KSFX WSR-88D...OPERATIONAL...VCP 21. BYI 54 84 49 82 1000 .PIH...NONE. PIH UU 050/083 043/080 043 12100
In the hours before
Local storm report, Aug 18, 6:30 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
630 PM MDT FRI AUG 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0j235 PM ARBON ID DIME SIZE HAIL 8 MILES
08/18/00 POWER SE OF CRYSTAL.
END/MACKEThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:37 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.